# SDR EVCA201703241

- Difficulty date: March 24, 2017
- Submitted: March 27, 2017
- Operation: Air carrier
- Aircraft: N454AE
- Make and model: Bell 206L-4
- Aircraft serial: 52460
- Aircraft time: 1,027 hours, 2,992 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: C/B Panel
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE PILOT WAS ON FINAL APPROACH, WHEN AIRCRAFT EXPERIENCED COMPLETE AVIONICS FAILURE.  ALL SCREENS WENT BLACK, SMOKE IN COCKPIT COMING FROM THE OVERHEAD CIRCUIT BREAKER PANEL.  PILOT WAS ABLE TO MAINTAIN A NORMAL LANDING PROCEDURE DURING THIS EVENT.   ON LANDING, AN INSPECTION OF THE OVERHEAD CIRCUIT BREAKER PANEL AREA YIELDED A CHAFED WIRE AGAINST COMM 1 RADIO CONNECTOR. THIS RESULTED IN A SHORT IN THE AREA CONTAINED BETWEEN THE OVERHEAD CIRCUIT BREAKER PANEL AND THE UPPER ROOF SKIN. THE WIRE IN QUESTION RUNS FROM AVIONICS MASTER RELAY TO THE AVIONICS BUSS.
